Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 7, 2021, 6:06 PM EDT for Jefferson County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 6:06 PM EDT (22:06 UTC)
- Expired
- Jun 7, 2021, 6:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 102 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted.
083
WWUS82 KFFC 072206
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
606 PM EDT Mon Jun 7 2021
GAZ076-072230-
Jefferson GA-
606 PM EDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEFFERSON COUNTY UNTIL
630 PM EDT...
At 606 PM EDT...a strong thunderstorm was over Moxley, or near
Louisville...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Louisville, Wadley, Bartow, Matthews, Moxley and Stellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3311 8228 3305 8229 3294 8227 3285 8231
3282 8236 3283 8249 3292 8251 3293 8252
3327 8228 3327 8227 3323 8223
TIME...MOT...LOC 2206Z 221DEG 14KT 3293 8238
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 7, 3:01 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 7, 3:01 PM EDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 301 PM EDT Mon Jun 7 2021 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Tuesday Night/... High pressure will remain anchored off the SE coast of the US through the period. The flow aloft and at the surface will be off of the GOMEX, transporting abundant moisture northward. PWATS will be well above normal for this time of year, with values approaching 2" south of the Interstate 85 corridor. No change in pattern for Tuesday, so expecting very similar precip timing/coverage to today. With this type of airmass in place, convection will likely start earlier in the day again tomorrow, especially in places where the sun breaks through during the mid/late morning. Models have been struggling a little with dewpoints, so have adjusted values upwards of one to two degrees. Locally heavy downpours and lightning will be the primary hazards. Also, have kept slight pops in during the overnight periods. Do think thunder chances decrease significantly with the sun setting, but shra will have enough fuel to continue overnight. NListemaa .LONG TERM /Wednesday through Monday/... The relentless onslaught of this abnormally moist airmass will continue through the long term period with a steady fetch of Gulf moisture flowing into the area keeping PWATs near the climatological daily maximum. While the upper- level pattern will remain a bit unsettled through the extended period, the flow will be weak with the subtropical jet anchored well to the north. this will allow the weather pattern to be primarily controlled by a westward stretching ridge extending from the Bermuda High over the Atlantic Ocean. This southerly flow of moist air will keep dewpoints near 70 degrees around the Atlanta metro with afternoon heat indices around 90 degrees. Precipitation will continue to be diurnally driven with peak chances of showers and thunderstorms occurring in the afternoon with chances generally circulating between 30-60 percent each day. Thiem && .AVIATION... 18Z Update... Sct/nmrs shra/tsra likely for the remainder of the afternoon. Tomorrow should be a lot like today,and expect convection to pop a littler earlier than normal for the typical summertime diurnal activity. Sct-bkn MVFR cigs for the remainder of the afternoon with bkn-ovc IFR likely overnight with some potential for LIFR. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 68 84 68 87 / 60 60 30 50 Atlanta 69 83 69 87 / 40 60 30 50 Blairsville 64 80 65 81 / 40 60 40 70 Cartersville 68 84 68 87 / 30 60 30 50 Columbus 69 86 69 91 / 40 60 30 30 Gainesville 68 81 68 85 / 50 60 30 50 Macon 69 88 69 91 / 50 60 40 40 Rome 69 85 69 88 / 40 60 30 50 Peachtree City 68 84 67 88 / 30 60 30 40 Vidalia 70 88 71 88 / 70 50 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Thiem AVIATION...NListemaa
Hazardous weather outlook, Jun 7, 5:03 AM EDT, 13 hours 3 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Peachtree City GA 503 AM EDT Mon Jun 7 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 503 AM EDT Mon Jun 7 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected, primarily this afternoon and evening. Locally heavy rain, frequent lightning, and gusty winds will be the primary threats with the stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There will be a chance of thunderstorms each day through Saturday, mainly during the afternoon and evening hours. A few strong to severe thunderstorms cannot be ruled out on any of these days; however, no organized or widespread severe weather is expected. The primary threat from any thunderstorms will be frequent lightning, gusty winds and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 7, 3:52 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
352 PM EDT Mon Jun 7 2021
GAZ053-066-072015-
Coweta GA-Troup GA-
352 PM EDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR COWETA AND NORTHEASTERN TROUP
COUNTIES UNTIL 415 PM EDT...
At 352 PM EDT...a strong thunderstorm was over Grantville, or 11
miles south of Newnan...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Newnan, Hogansville, Grantville, Luthersville, Moreland, Sharpsburg,
Turin, East Newnan, Corinth, Arnco-Sargent, Thomas Crossroads and
Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3323 8494 3326 8495 3346 8485 3342 8465
3331 8458 3322 8468 3322 8469 3323 8470
3323 8471 3322 8472 3322 8485 3319 8485
3319 8486 3313 8486 3320 8499
TIME...MOT...LOC 1952Z 214DEG 14KT 3322 8486
WIND...40MPHSpecial weather statement, Jun 7, 4:04 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Mon Jun 7 2021
GAZ085-097-072030-
Johnson GA-Laurens GA-
404 PM EDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON AND
NORTHWESTERN LAURENS COUNTIES UNTIL 430 PM EDT...
At 404 PM EDT...a strong thunderstorm was near Harlow, or near
Dublin...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, Wrightsville, East Dublin, Dudley, Lovett, Spann, Harlow,
Tuckers Crossroad, Brewton and Chappells Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3243 8294 3253 8312 3267 8304 3271 8296
3273 8295 3276 8295 3281 8280 3279 8277
3277 8277 3277 8275 3268 8269
TIME...MOT...LOC 2004Z 212DEG 19KT 3255 8299
WIND...40MPHSpecial weather statement, Jun 7, 4:30 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EDT Mon Jun 7 2021
GAZ071-072-081-082-072115-
Monroe GA-Bibb GA-Crawford GA-Jones GA-
430 PM EDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...BIBB...
NORTHEASTERN CRAWFORD AND SOUTHWESTERN JONES COUNTIES UNTIL 515 PM
EDT...
At 429 PM EDT...a strong thunderstorm was over Lizella, or 9 miles
west of Macon...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Macon, Payne, Payne City, Wesleyan, Lizella, Lake Tobesofkee,
Bolingbroke, Arkwright and Dames Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3269 8375 3274 8387 3283 8392 3305 8373
3305 8363 3293 8352
TIME...MOT...LOC 2029Z 212DEG 18KT 3280 8381
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 7, 5:06 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
506 PM EDT Mon Jun 7 2021
GAZ086-111>113-072145-
Toombs GA-Wheeler GA-Emanuel GA-Montgomery GA-
506 PM EDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...NORTHEASTERN WHEELER...
SOUTHERN EMANUEL AND MONTGOMERY COUNTIES UNTIL 545 PM EDT...
At 506 PM EDT...a strong thunderstorm was over Alston, or 7 miles
southeast of Mount Vernon...moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lyons, Mount Vernon, Vidalia, Glenwood, Uvalda, Oak Park, Ailey,
Higgston, Santa Claus, Alston, Tarrytown, Center, Ponderosa, Kibbee,
South Thompson, Rock Springs and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3199 8248 3214 8271 3232 8257 3235 8241
3236 8241 3235 8228 3216 8223
TIME...MOT...LOC 2106Z 216DEG 23KT 3211 8249
WIND...40MPHSpecial weather statement, Jun 7, 5:45 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
545 PM EDT Mon Jun 7 2021
GAZ036-037-047-049-072230-
Morgan GA-Walton GA-Clarke GA-Oconee GA-
545 PM EDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...EASTERN
WALTON...CLARKE AND OCONEE COUNTIES UNTIL 630 PM EDT...
At 544 PM EDT...a strong thunderstorm was over North High Shoals, or
near Watkinsville...moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Watkinsville, Athens, Winterville, Bogart, North High Shoals,
Bostwick, Good Hope, Bishop, Athens-Clarke County, Whitehall,
Westgate Park, James Holland Youth Sports Cmpx, Beechwood Hills,
Oconee Heights, Eastville, Barnett Shoals, State Botanical Garden Of
Ga and Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3401 8331 3388 8326 3370 8347 3379 8361
3400 8349 3399 8348 3400 8346
TIME...MOT...LOC 2144Z 216DEG 23KT 3380 8349
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 7, 6:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
606 PM EDT Mon Jun 7 2021
GAZ076-072230-
Jefferson GA-
606 PM EDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEFFERSON COUNTY UNTIL
630 PM EDT...
At 606 PM EDT...a strong thunderstorm was over Moxley, or near
Louisville...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Louisville, Wadley, Bartow, Matthews, Moxley and Stellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3311 8228 3305 8229 3294 8227 3285 8231
3282 8236 3283 8249 3292 8251 3293 8252
3327 8228 3327 8227 3323 8223
TIME...MOT...LOC 2206Z 221DEG 14KT 3293 8238
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:06 PM EDT | Special Weather Statement | FFC | Jones | 24 min |
| Jun 6, 9:16 PM EDT | Special Weather Statement | FFC | Oconee | 29 min |
| Jun 6, 9:30 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oconee, Walton | 30 min |
| Jun 6, 9:53 PM EDT | Special Weather Statement | FFC | Clarke, Jackson | 37 min |
| Jun 7, 3:11 PM EDT | Special Weather Statement | FFC | Houston | 34 min |
| Jun 7, 3:44 PM EDT | Special Weather Statement | FFC | Bibb | 31 min |
| Jun 7, 3:52 PM EDT | Special Weather Statement | FFC | Coweta | 23 min |
| Jun 7, 4:04 PM EDT | Special Weather Statement | FFC | Johnson | 26 min |
| Jun 7, 4:30 PM EDT | Special Weather Statement | FFC | Bibb | 45 min |
| Jun 7, 5:06 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 39 min |
| Jun 7, 5:45 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 45 min |
| Jun 7, 6:32 PM EDT | Special Weather Statement | FFC | Gilmer | 28 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.